| | Experiencing symptoms that are baffling me. Can anyone help?
Well, about 3 weeks ago, I was diagnosed as having severe anemia when seeing my OB-GYN. I was experiencing the "normal" stuff; severe fatigue, lightheaded, dizziness, headaches, chilling, etc. Well, I was naturally placed on some iron, hopeful that would do the trick. I have always been slightly anemic ever since my first period and around November of last year I had a very heavy period but that wasn't what worried me. The heavy period lasted for 3 months straight, stopping for only about a week during the entire time. It never stopped but rather went from heavy to light over the course of a day or two. This lasted for another month. After 4 months of nearly nonstop bleeding, my slight anemia took a deep nose-dive. I am on Ferrous Sulfate (Iron) 3 times daily. It's been three weeks since I took my first iron pill and I need nothing different, except being even more tired than I already was. Suspecting the cause for the heavy, prolonged period was due to me having Polycystic Ovarian Syndrome, I was given a low-doze birth control. Well, I started my period once more and, due to the birth control, it is light. Could the onset of my period cause me to be even more tired? I also often notice sudden pains in my lower abdomen. Sometimes it feels like a stabbing pain than a cramp. I've also noticed I can not stand light in nearly any form, especially sunlight. It doesn't hurt my head but rather my eyes. Can amenia (severe) cause this? The birth control I was given was "Aviane", if someone wanted to know. I got more blood taken today, for iron purposes and other reasons. Hopefully when I get those results, my iron / hemoglobin numbers will be higher. According to the girl who gave me my numbers at the Gyno office, the "normal range" for iron starts somewhere around 11-something. Mine was 9.3. She said if it would've gotten down to 8-something, a transfusion would've been given to me. Hopefully someone can tell me why I am feeling like this. Is it normal anemia or could it be something else?